Alert archive / Oklahoma / Frost Advisories in 2013
Frost Advisory 4, NWS Tulsa, OK
NWS Tulsa, OK issued this frost advisory at Oct 24, 2013, 1:02 PM CDT for 9 counties in Oklahoma. It took effect at Oct 25, 2013, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2013, 1:02 PM CDT (18:02 UTC)
- In effect from
- Oct 25, 2013, 1:00 AM CDT
- Expired
- Oct 25, 2013, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Tulsa, OK
Counties Cherokee County, OK, Creek County, OK, Mayes County, OK, Muskogee County, OK, Okmulgee County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 24 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 6.0 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1740 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -97 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
884 WWUS74 KTSA 241802 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 102 PM CDT THU OCT 24 2013 OKZ054-055-069-250215- /O.UPG.KTSA.FZ.A.0004.131025T0600Z-131025T1300Z/ /O.EXA.KTSA.FZ.W.0011.131025T0600Z-131025T1300Z/ OSAGE-WASHINGTON OK-ADAIR- 102 PM CDT THU OCT 24 2013 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...ADAIR...WASHINGTON AND OSAGE. * THIS REPLACES THE WATCH THAT WAS IN EFFECT. HAZARDOUS WEATHER... * GENERALLY CLEAR SKIES...LIGHT WINDS AND A COLD AIR MASS WILL LEAD TO OVERNIGHT MINIMUM TEMPERATURES TONIGHT OF 26 TO 32 DEGREES AT MOST LOCATIONS IN THE FREEZE WARNING AREA. A WIDESPREAD FROST WILL ACCOMPANY THE SUB FREEZING TEMPERATURES. IMPACTS... * THESE CONDITIONS WILL KILL PLANTS THAT ARE LEFT OUTDOORS IF UNPROTECTED. DEFINITION... * A FREEZE WARNING MEANS FREEZING TEMPERATURES WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... * EXPOSED OUTDOOR WATER PIPES AND GARDEN HOSES SHOULD BE DRAINED. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$ ARZ001-002-010-011-OKZ056>058-063-250215- /O.CON.KTSA.FZ.W.0011.131025T0600Z-131025T1300Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-NOWATA-CRAIG-OTTAWA-DELAWARE- 102 PM CDT THU OCT 24 2013 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY... A FREEZE WARNING IS IN EFFECT... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...DELAWARE...CRAIG...NOWATA AND OTTAWA. IN ARKANSAS...WASHINGTON...MADISON...BENTON AND CARROLL. HAZARDOUS WEATHER... * GENERALLY CLEAR SKIES...LIGHT WINDS AND A COLD AIR MASS WILL LEAD TO OVERNIGHT MINIMUM TEMPERATURES TONIGHT OF 26 TO 32 DEGREES AT MOST LOCATIONS IN THE FREEZE WARNING AREA. A WIDESPREAD FROST WILL ACCOMPANY THE SUB FREEZING TEMPERATURES. IMPACTS... * THESE CONDITIONS WILL KILL PLANTS THAT ARE LEFT OUTDOORS IF UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * EXPOSED OUTDOOR WATER PIPES AND GARDEN HOSES SHOULD BE DRAINED. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$ OKZ059-061-062-068-250215- /O.UPG.KTSA.FZ.A.0004.131025T0600Z-131025T1300Z/ /O.NEW.KTSA.FR.Y.0004.131025T0600Z-131025T1300Z/ PAWNEE-ROGERS-MAYES-CHEROKEE- 102 PM CDT THU OCT 24 2013 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...CHEROKEE...ROGERS...MAYES AND PAWNEE. * THIS REPLACES THE WATCH THAT WAS IN EFFECT. HAZARDOUS WEATHER... * GENERALLY CLEAR SKIES...LIGHT WINDS AND A COLD AIR MASS WILL LEAD TO OVERNIGHT MINIMUM TEMPERATURES TONIGHT OF 31 TO 36 DEGREES AND AREAS OF FROST. IMPACTS... * SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED. DEFINITION... * A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * COVER OUTDOOR PLANTS OR BRING THEM INDOORS * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$ ARZ019-020-OKZ060-064-066-067-070-250215- /O.NEW.KTSA.FR.Y.0004.131025T0600Z-131025T1300Z/ CRAWFORD-FRANKLIN-TULSA-CREEK-OKMULGEE-WAGONER-MUSKOGEE- 102 PM CDT THU OCT 24 2013 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...CREEK...OKMULGEE...WAGONER...TULSA AND MUSKOGEE. IN ARKANSAS...CRAWFORD AND FRANKLIN. HAZARDOUS WEATHER... * CLEAR SKIES...LIGHT WINDS AND A COLD AIR MASS WILL LEAD TO OVERNIGHT MINIMUM TEMPERATURES TONIGHT OF 31 TO 36 AND AREAS OF FROST. IMPACTS... * SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED. DEFINITION... * A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * COVER OUTDOOR PLANTS OR BRING THEM INDOORS * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$
2 follow-up statements
876 WWUS74 KTSA 250044 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 744 PM CDT THU OCT 24 2013 ARZ001-002-010-011-OKZ054>058-063-069-251000- /O.CON.KTSA.FZ.W.0011.131025T0600Z-131025T1300Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA- CRAIG-OTTAWA-DELAWARE-ADAIR- 744 PM CDT THU OCT 24 2013 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY... A FREEZE WARNING IS IN EFFECT... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...ADAIR...DELAWARE...WASHINGTON...OSAGE...CRAIG... NOWATA AND OTTAWA. IN ARKANSAS...WASHINGTON...MADISON...BENTON AND CARROLL. HAZARDOUS WEATHER... * GENERALLY CLEAR SKIES...LIGHT WINDS AND A COLD AIR MASS WILL LEAD TO OVERNIGHT MINIMUM TEMPERATURES IN THE 26 TO 32 DEGREE RANGE AT MOST LOCATIONS IN THE FREEZE WARNING AREA. A WIDESPREAD FROST WILL ACCOMPANY THE SUB FREEZING TEMPERATURES. IMPACTS... * THESE CONDITIONS WILL KILL PLANTS AND OTHER TENDER VEGETATION THAT ARE LEFT OUTDOORS OR UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * OUTDOOR WATER PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO RUN IN A SLOW STEADY STREAM. PRECAUTIONS SHOULD ALSO BE TAKEN TO PROTECT SMALL PLANTS AND TENDER VEGETATION. * ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$ ARZ019-020-OKZ059>062-064-066>068-070-251000- /O.CON.KTSA.FR.Y.0004.131025T0600Z-131025T1300Z/ CRAWFORD-FRANKLIN-PAWNEE-TULSA-ROGERS-MAYES-CREEK-OKMULGEE-WAGONER- CHEROKEE-MUSKOGEE- 744 PM CDT THU OCT 24 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY... A FROST ADVISORY IS IN EFFECT... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...CHEROKEE...CREEK...OKMULGEE...WAGONER...TULSA... ROGERS...MAYES...PAWNEE AND MUSKOGEE. IN ARKANSAS...CRAWFORD AND FRANKLIN. HAZARDOUS WEATHER... * GENERALLY CLEAR SKIES...LIGHT WINDS AND A COLD AIR MASS WILL LEAD TO OVERNIGHT MINIMUM TEMPERATURES TONIGHT OF 31 TO 36 DEGREES AND AREAS OF FROST. IMPACTS... * SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... * COVER OUTDOOR PLANTS OR BRING THEM INDOORS. * ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$
054 WWUS74 KTSA 250852 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 352 AM CDT FRI OCT 25 2013 ARZ001-002-010-011-OKZ054>058-063-069-251300- /O.CON.KTSA.FZ.W.0011.000000T0000Z-131025T1300Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA- CRAIG-OTTAWA-DELAWARE-ADAIR- 352 AM CDT FRI OCT 25 2013 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... A FREEZE WARNING IS IN EFFECT... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...ADAIR...DELAWARE...WASHINGTON...OSAGE...CRAIG... NOWATA AND OTTAWA. IN ARKANSAS...WASHINGTON...MADISON...BENTON AND CARROLL. HAZARDOUS WEATHER... * CLEAR SKIES...LIGHT WINDS AND COLD SURFACE HIGH PRESSURE WILL LEAD TO MINIMUM TEMPERATURES EARLY THIS MORNING BOTTOMING OUT IN THE 26 TO 32 DEGREE RANGE ACROSS MOST LOCATIONS WITHIN THE FREEZE WARNING AREA. A WIDESPREAD FROST WILL ACCOMPANY THE SUB FREEZING TEMPERATURES. IMPACTS... * THESE CONDITIONS WILL KILL PLANTS AND OTHER TENDER VEGETATION THAT ARE LEFT OUTDOORS OR UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * OUTDOOR WATER PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO RUN IN A SLOW STEADY STREAM. PRECAUTIONS SHOULD ALSO BE TAKEN TO PROTECT SMALL PLANTS AND TENDER VEGETATION. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$ ARZ019-020-OKZ059>062-064-066>068-070-251300- /O.CON.KTSA.FR.Y.0004.000000T0000Z-131025T1300Z/ CRAWFORD-FRANKLIN-PAWNEE-TULSA-ROGERS-MAYES-CREEK-OKMULGEE-WAGONER- CHEROKEE-MUSKOGEE- 352 AM CDT FRI OCT 25 2013 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... A FROST ADVISORY IS IN EFFECT... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...CHEROKEE...CREEK...OKMULGEE...WAGONER...TULSA... ROGERS...MAYES...PAWNEE AND MUSKOGEE. IN ARKANSAS...CRAWFORD AND FRANKLIN. HAZARDOUS WEATHER... * CLEAR SKIES...LIGHT WINDS AND COLD SURFACE HIGH PRESSURE REMAIN IN PLACE THIS MORNING. MINIMUM TEMPERATURES RANGING FROM 31 TO 36 DEGREES WILL RESULT IN AREAS OF FROST. IMPACTS... * SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... * COVER OUTDOOR PLANTS OR BRING THEM INDOORS * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this frost advisory went out at Oct 24, 12:24 PM CDT, 38 minutes earlier.
Area forecast discussion, Oct 24, 12:24 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1224 PM CDT THU OCT 24 2013
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
SURFACE HIGH PRESSURE WILL BEGIN TO SHIFT EAST TONIGHT WITH
SOUTHEASTERLY WINDS DEVELOPING FRIDAY MORNING. OTHERWISE...
VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD.
&&
.PREV DISCUSSION... /ISSUED 1118 AM CDT THU OCT 24 2013/
..UPDATE...
DISCUSSION...
NO SIGNIFICANT CHANGES TO ONGOING FORECAST. COOL/BREEZY CONDITIONS
WILL CONTINUE BEFORE WINDS SUBSIDE BY MID TO LATE AFTERNOON.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FREEZE WARNING FROM 1 AM FRIDAY TO 8 AM FRIDAY FOR OKZ056-OKZ057-
OKZ058-OKZ063.
FREEZE WATCH FROM 1 AM FRIDAY TO 8 AM FRIDAY FOR OKZ054-OKZ055-
OKZ059-OKZ061-OKZ062-OKZ068-OKZ069.
AR...FREEZE WARNING FROM 1 AM FRIDAY TO 8 AM FRIDAY FOR ARZ001-ARZ002-
ARZ010-ARZ011.
&&
AVIATION...12Hazardous weather outlook, Oct 24, 12:33 PM CDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1233 PM CDT THU OCT 24 2013 ARZ001-002-010-011-019-020-029-OKZ049-053>076-251000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1233 PM CDT THU OCT 24 2013 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...NO HAZARDS. SATURDAY...LIMITED THUNDERSTORM POTENTIAL. SUNDAY...NO HAZARDS. MONDAY AND TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM AND HEAVY RAIN POTENTIAL. EXTENDED DISCUSSION... A WEAK DISTURBANCE WILL MOVE ACROSS OKLAHOMA ON SATURDAY...WHILE MOISTURE RETURNS FROM THE GULF. THE COMBINATION OF THE WEAK WAVE...INCREASING MOISTURE AND DAYTIME HEATING WILL BRING THUNDERSTORM CHANCES SATURDAY AFTERNOON AND EVENING...MAINLY SOUTH OF INTERSTATE 40. SEVERE WEATHER IS NOT EXPECTED. A BIG PATTERN CHANGE IS IN STORE FOR EARLY NEXT WEEK...AS A STRONG STORM SYSTEM DIVES DOWN FROM THE NORTHWEST AND A COLD FRONT SURGES SOUTH ACROSS THE PLAINS AHEAD OF IT. MOISTURE WILL ONCE AGAIN RETURN FROM THE GULF...WHILE THE STALLING FRONT FOCUSES RAIN AND STORMS. THE PATTERN WILL BE CONDUCIVE FOR HEAVY RAIN...INCLUDING THE POTENTIAL FOR FLOODING AND SEVERE WEATHER. TIMING UNCERTAINTIES REMAIN HOWEVER WITH THIS SYSTEM AND FORECASTS SHOULD BE CLOSELY MONITORED IN THE COMING DAYS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 3:38 AM CDT | Freeze Warning | TSA | Adair, Craig, Delaware, Nowata, Ottawa, Washington | 28 hr |
Nearby
Frost Advisories in Oklahoma, 2013Frost Advisories in Arkansas, 2013Every frost advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.